MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® ACUVANCE® SAFETY I.V. CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO® ACUVANCE® SAFETY I.V. CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 3357
Medical Device Problem Codes Disconnection (1171); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that upon discontinuing an iv placed in the left antecubital site, a peripheral intravascular catheter became detached from the hub when attempting to remove the device and the catheter remained in the patient.The detached catheter required medical intervention but no patient injury was associated with this incidence.
 
Additional Manufacturer Narrative
Additional information was received indicating that two days following the hub detachment with in the patient medical intervention was provided.The patient underwent conscious sedation with local anesthesia to remove the radiopaque thrombus to the left cephalic vein.Repeat imaging was performed to confirm that the foreign body in whole of was removed.No further adverse effects were reported.

Brand Name
JELCO® ACUVANCE® SAFETY I.V. CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7531812
Report Number3012307300-2018-01750
Device Sequence Number945485
Product Code FOZ
UDI-Device Identifier10351688071453
UDI-Public10351688071453
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K012128
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Nurse
Device Catalogue Number3357
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer06/19/2018
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight91